Alert archive / Kansas / Fire Weather Watches in 2021
Fire Weather Watch 3, NWS Topeka, KS
NWS Topeka, KS issued this fire weather watch at Apr 1, 2021, 3:10 PM CDT for 23 counties in Kansas. It took effect at Apr 2, 2021, 12:00 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 1, 2021, 3:10 PM CDT (20:10 UTC)
- In effect from
- Apr 2, 2021, 12:00 PM CDT
- Expired
- Apr 1, 2021, 9:50 PM CDT
- In force
- Issued by
- NWS Topeka, KS
All 23 counties
Anderson County, KS, Brown County, KS, Clay County, KS, Cloud County, KS, Coffey County, KS, Dickinson County, KS, Douglas County, KS, Franklin County, KS, Geary County, KS, Jackson County, KS, Jefferson County, KS, Lyon County, KS, Marshall County, KS, Morris County, KS, Nemaha County, KS, Osage County, KS, Ottawa County, KS, Pottawatomie County, KS, Republic County, KS, Riley County, KS, Shawnee County, KS, Wabaunsee County, KS, Washington County, KS
The radar
The Topeka radar (KTWX), 16 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 8.2 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2154 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
344 WWUS83 KTOP 012010 RFWTOP URGENT - FIRE WEATHER MESSAGE National Weather Service Topeka KS 310 PM CDT Thu Apr 1 2021 KSZ008>012-020>024-026-034>040-054>056-058-059-020930- /O.NEW.KTOP.FW.A.0003.210402T1700Z-210403T0100Z/ Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 310 PM CDT Thu Apr 1 2021 ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 008, 009, 010, 011, 012, 020, 021, 022, 023, 024, 026, 034, 035, 036, 037, 038, 039, 040, 054, 055, 056, 058, AND 059... The National Weather Service in Topeka has issued a Fire Weather Watch, which is in effect from Friday afternoon through Friday evening. * AFFECTED AREA...Fire weather zones 008, 009, 010, 011, 012, 020, 021, 022, 023, 024, 026, 034, 035, 036, 037, 038, 039, 040, 054, 055, 056, 058, and 059. * WIND...South winds of 20 to 30 MPH with gusts up to 45 MPH. * HUMIDITY...Minimum RH values between 20 and 25 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
1 follow-up statement
771 WWUS83 KTOP 020250 RFWTOP URGENT - FIRE WEATHER MESSAGE National Weather Service Topeka KS 950 PM CDT Thu Apr 1 2021 KSZ008>012-020>024-026-034>040-054>056-058-059-021000- /O.UPG.KTOP.FW.A.0003.210402T1700Z-210403T0100Z/ /O.NEW.KTOP.FW.W.0007.210402T1700Z-210403T0100Z/ Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 950 PM CDT Thu Apr 1 2021 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT FRIDAY FOR GUSTY WINDS, LOW RELATIVE HUMIDITIES, AND CURED FUELS FOR FIRE WEATHER ZONES 008, 009, 010, 011, 012, 020, 021, 022, 023, 024, 026, 034, 035, 036, 037, 038, 039, 040, 054, 055, 056, 058, AND 059... The National Weather Service in Topeka has issued a Red Flag Warning, which is in effect from noon to 8 PM CDT Friday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire weather zones 008, 009, 010, 011, 012, 020, 021, 022, 023, 024, 026, 034, 035, 036, 037, 038, 039, 040, 054, 055, 056, 058, and 059. * WIND...South winds of 20 to 30 MPH with gusts up to 45 MPH. * HUMIDITY...Minimum RH values between 20 and 28 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this fire weather watch went out at Apr 1, 12:16 PM CDT, 2 hours 54 minutes earlier.
Area forecast discussion, Apr 1, 12:16 PM CDT, 2 hours 54 minutes before
Area Forecast Discussion National Weather Service Topeka KS 1216 PM CDT Thu Apr 1 2021 ...AVIATION UPDATE... .DISCUSSION... Issued at 248 AM CDT Thu Apr 1 2021 Quasi-meridional flow aloft this morning as an upper ridge builds into the Inter-Mountain West. Meanwhile, an upper low is noted off the Baja California coastline, progged to traverse the southern plains this weekend. Expansive sfc ridge drapes the central plains this morning, resulting in clear skies and freezing temperatures in the upper 20s. As the upper low and northern stream broad troughing enter the western coast, associated ridge axis pushes eastward and allows light northerly winds over eastern Kansas to veer to the south in central Kansas from 10 to 15 mph. With gusts in this area to near 20 mph, slightly stronger daytime mixing should boost highs into the lower 60s. Weaker flow further east translates to upper 50s for most of the CWA. Southerly winds increase this evening in response to the lee troughing to the west, becoming strong by the daytime hours Friday from 15 to 25 mph, gusting in excess of 35 mph. It's possible a headline may be needed for the wind, but at this time wind speeds are marginal and will defer to latter forecasts. Strong boundary layer mixing to h800 coupled with continued warm advection through the afternoon lead to high confidence in trending warmer than blended guidance with readings in the lower 70s. The gusty winds and potential for low RH result in very high fire danger conditions. Please see the Fire Weather Discussion below for more details. The warming trend persists through the weekend into next week as shortwave ridging builds eastward, maintaining southerly warm advection each afternoon. With little modification to the present airmass, temps could easily warm into the middle 80s by Monday and Tuesday. 00Z model guidance continues to fluctuate with the timing and track of the next negatively titled upper trough and storm chances associated with an incoming cold front. Differences in low level moisture profiles also deviate from each other, leading to higher uncertainties in storm coverage and/or severity. Introduced slight pops for this period focused over far eastern Kansas at this time. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1216 PM CDT Thu Apr 1 2021 A dry airmass and no significant moisture advection is expected to keep VFR conditions in place. A strengthening low level jet could create some LLWS potential overnight tonight and confidence has increased enough to include wind shear in the forecast. Expect gusty surface winds to develop by mid morning Friday. && .FIRE WEATHER... Issued at 248 AM CDT Thu Apr 1 2021 The dry airmass remains present this afternoon as humidity values drop to the lower 20 percentile. However because of the lighter winds from 10 to 15 mph, fire danger conditons are less of a concern in the high category. On Friday afternoon, widespread south winds increase from 15 to 25 mph sustained with gusts in excess of 35 mph in the afternoon. Uncertainty exists in humidity values once again as models appear too high on moisture advection from the south and southwest with no apparent source region for moisture transport. In addition, forecast soundings exhibit a dry airmass to h800 mixing downward so overall trended towards the 25th percentile on the lower dewpoints with readings in the low 30s by late afternoon. This would give humidity values in the low to middle 20 percent range. Very high fire danger conditons are expected, mainly over north central and portions of northeast Kansas. && .TOP WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION...22 AVIATION...Wolters FIRE WEATHER...22
Hazardous weather outlook, Apr 1, 3:36 AM CDT, 11 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 336 AM CDT Thu Apr 1 2021 KSZ008>012-020>024-026-034>040-054>056-058-059-020845- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 336 AM CDT Thu Apr 1 2021 This hazardous weather outlook is for east central...north central and northeast Kansas. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Very high fire danger conditions are likely Friday afternoon across north central and portions of northeast Kansas. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at... http://www.weather.gov/top/sitrep
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 2:37 PM CDT | Wind Advisory | TOP | Clay, Cloud, Dickinson, Ottawa, Republic, Washington | 28 hr |
Nearby
Fire Weather Watches in Kansas, 2021Every fire weather watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.